I stopped taking my Methadone yesterday because of the nightmares/tremors that I was having and still currently have. As a matter of fact I just had one about a half hour ago and that's why I'm wide awake now. It happens just as I'm falling asleep and it's nothing tangible, meaning that it isn't like a dream where you have people, places or things; this is more like a sensation. A very violent, jarring, sometimes a shocking jerk that almost feels like a horrible car crash and then I wake up screaming/yelling. Tonights was this piercing, stabbing, ice pick feeling in one of my discs in my back and it was very hot; that too caused me to wake up screaming/yelling. Grant once I'm awake for a couple of minutes I'm fine, but these strange dreams/sensations are like nothing I've ever experienced. I've chosen to come off of my 30mg a day as of yesterday and I'm praying that these horrible dreams/sensations will subside soon! Can any of you share similar experiences relating to Methadone and the horrors you experience as you fall asleep?
I am almost through day 6 of my methadone withdrawal albeit mine was a much smaller dosage but last night I still had bizarre dreams. I always dream vividly but these are different, like my throat swole shut and I couldn't breath. Some of the people in here have suggested taking either Benadryl or Valium to help you with the sleep. Last night was the first time in 5 days that I slept for 3 hour. I'm hoping to be asleep at the midnight celebrations tonight!!!!
Welcome back Bill. Haven't seen you in a while, and Happy New Year.
I cannot identify with the methadone nightmares, but I have been having nightmares---period. I have been clean almost 4 months, so I can't relate it to anything specific. I too was asleep and woke from a bad dream tonight. PHEW....
I just made some hot chocolate and hope to go back to bed soon. I wish the same for you.
That take's gut's hun. I'm not that strong yet. To go c/t of my meth. I still have herion to deal with. Really i shoud do both & kill 2 bird's with 1 stone.
Your not an your own with meth nightmare's though. When i di dcome of meth many year's ago i used to walk up soked in sweat as they where that bad,
Why the hell did i let myself get put back on it???? Madness i guess & weakness. But it's a new year & i'am gonna really work at this now recovery is all i care about.
Enyway hope all go's well & happy new year all love hug's Peace nat xxx
Mate, what your describing sounds like sleep apnea. It's a condition where when you fall asleep *something* causes the regulation of your heart/breathing to slow to a point where they basically stop. the jarring/jolting sensation is your body realizing it's about to stop working so it gives you a "wake up jolt". (Not a very scientific description, but it works).
You should be wary about taking those kinds of med's because they seem to set off this condition in you. It's VERY unpleasant (I know, I got it sometimes). I don't recall if there's a danger involved with it, but it certainly sounds like a bad thing to deal with!
I remember when i was on methadone, i used to start to fall asleep (or when i was nodding off) i would "jerk" awake...almost like when you have a dream you are falling and you jump and wake yourself up...but i NEVER experienced any pain with it...is this kind of what you are referring to? like your whole body jerks and you kind of scare yourself awake?
I had something like that happen to me every time i took soma...I did not realize it was that at first...but it was more like when i first feel asleep, it would feel like something was in my house , just a scary feeling, but i could not wake up, then i remember actually telling myself that is was a bad dream and to open my eyes, but i could not...Terrible feeling....I think that is why they call it a soma "coma"
I surely wished the lortabs did that to me right away, I would of never got hooked on that...
See if after you get the meth out your system if you still have it, then see a doctor....
Mine went away as soon as i stopped the soma's
I have been on methadone 40 mgs a day for 2-3 years for chronic back pain and I have trouble sleeping. My Dr. gave me a sleeping pill to help but from what I gather it is not a good combination. I ahve gotten down to 25 mg before and the withdrawals were horrible so back up I went. I am trying to find a place that will safely detox me right now, becasue I now have a pacer/defibf adn I believe it is all due to the methadone. Good luck and God Bless
I haven't used meth before as hydros are my demon but I remember dreams like you speak of when I had the flu in my younger years and it seems the problem was, that I was dehydrated. Gatorade might help. Maybe try... doesn't hurt to give it a shot.
wattup yal..... i been takin 80mg a day for bout 6 months now and im startin to love the nightmares. i cant wait to fall asleep sometimes... crazy right? cuz sometimes I know im dreamin but i cant open my eyes. jus for kicks, i sleep witda tv on, or i watch a movie that i know well just to see how my brain interprets what I hear. Certain songs bring up events... its awesome... when its good, i haven't had any terrors in months. but i had to call a good friend once because I really thought I killed her. I think that was the last bad one. believe it or not I prayed for better dreams and since then they have been either very odd or funny as h*ll... i know it cant be good but I got some good ideas for scripts
I wish the nightmares would stop I've bean on methadon for 7months now and I'm on 65 mil's and i spend more time trying to get peaceful sleep that just don't work.I wake up 10 times a night and no matter what I try i just cant stay asleep, I'm so tired of having this sleep problem but I'm on methadon for pain that is extreme and they are giving me a pill for sleeping but it's not a sleeping pill it's for people that are loosing there minds but because they said it makes you sleepy that's why they yous it. I wish i could find away to fix the pain with out loosing my sleep and my mind if anyone knows anything that could help me out please contact me at ***@**** . thank you
I'm so glad I found out its not just me. I got on methadone, and all of a sudden, these. Horrible nightmares started. Unlike. I've ever experienced in my life. So bad I can't go back to sleep. I'm too upset. The dreams are so. Bad. I can't. Even explain. Them because. They are. So bad. Lord please help. Me. I can't do this no more! I'm so upset and scared. I just learned others are suffering too, I'm so sorry to you. It's horrible.
you dont have to live this way you can get off methadone its not ez but it is possible and very doable go to the nurce and tell them you want off they will bring you off sloewly it takes time it took me 8 1/2 mo to come off of 150mg but I did it and my life is so much better now methadone is an evil drug it has lots of side effects some like your having time to break the chains good luck and God bless........Gnarly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.